PDA

View Full Version : Having a rough time, rash.. Meds..



tripLexie
04-30-2012, 06:56 AM
I'm having a rough time lately. I've missed so much work and I'm running SO low on my sick time so I can't even afford to be missing. I've already started canceling appointments and whatnot because I can't afford it.

I'm starting to get a rash all over my knuckles. It doesn't itch, just sensitive to touch and tender if I bump it or use that finger for anything strenuous. I've had it before, mostly on my elbows, and the doc did nothing for it, both PCP and rheumy. The PCP said to come in the next time I got it so it could be biopsied. I guess I should call him today.

I've recently been put on Cymbalta, and it's not helping. The side effects suck. It's hard to fall asleep, and it makes me so nauseous. Except, the nausea comes in the afternoon. It's SO weird. Any pointers to help settle this?

All I am on right now is 5mg prednisone, and 60 mg Cymbalta. Neither is doing anything for my joint pain. And my joint pain (right now) is probably my number one complaint. I don't know what else to do to express to the doctor I need something for the pain.

Ugh, needed to vent. Any advice??

Codi98
04-30-2012, 07:07 AM
Im sorry your having such a hard time. I know what you mean by not being able to afford to miss work its such a hard position to be in. As far as getting your doctor to listen i know thats the hardest thing you just have to keep trying to get them to truely understand what you are feeling. We all get frustrated with our doctorss at some point hope you start feeling better!

tgal
04-30-2012, 10:33 AM
If you are not already doing it you need to keep sunscreen on at all times. I had the same issue on my hands and finally figured out it was caused from 2 things. 1) Driving in the car and 2) typing in my office. Never underestimate the power of those UV rays

magistramarla
04-30-2012, 11:50 AM
Lexie,
HUGS
Let your doc know that the meds aren't helping. Maybe it's time to try something else.
Hugs,
Marla

tripLexie
04-30-2012, 02:57 PM
Thanks y'all. And yes, Mari, I'm wearing 50 spf everday plus 70 spf on my face. Trying to get my lights changed out of my office.

Manderson
04-30-2012, 03:19 PM
How long have you been on the Cymbalta? Could take several weeks to feel a difference altho some people have reported feeling better within a week or two. I think I posted in one of your threads before that I was on Cym for about a year. I felt okay on 30 mgs but 60 mgs put on a ton of weight and it wasn't any better for pain than the 30's.

tripLexie
05-01-2012, 06:20 AM
I've been on it for about 2 weeks now. Friday is when I went up to 60. The side effects are getting better but the jaw clenching is weird. Did you have that?

Manderson
05-01-2012, 05:16 PM
Lexie - I have bruxism anyway so I cannot blame that on the Cym. Two weeks is still early days yet.